MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An optiflex retrieval basket was returned for analysis.A visual analysis on the outside of the returned device revealed that it did not have any damages.The basket was received in a closed state.No other anomalies were noted.Further investigation was performed and the device was disassembled, finding the pull wire had been broken at its proximal end.Broken ends of the pull wire were inspected under magnification and it was observed that there was evidence of bending and torsion.A functional test revealed that the thumb wheel moved freely in both directions but the basket would not open.It is most likely that handling and manipulation of the device during preparation could have contributed with the encountered damage.The failure found (pull wire broken) could have been caused due to the excessive force or twisting of the device during the basket rotation.If the basket is in open position and it gets stuck while it is being rotated, or if the working length is in a twisted position and the basket is rotated, the pull wire would break and once it is broken the device becomes unable to open/close the basket as is expected.Based on the information available and the analysis performed, the conclusion code for the complaint will be documented as "cause traced to component failure" since it is an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a optiflex retrieval basket was used during a retrograde intrarenal surgery (rirs) procedure performed in the right kidney on (b)(6) 2018.According to the complainant, during preparation, the handle operation using the product control wheel did not move during the test.The procedure was completed with another optiflex retrieval basket.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; pull wire, detached.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8228511
Report Number3005099803-2019-00025
Device Sequence Number1997889
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0021807799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR